Hey everyone, I hope all is going well for everybody!
I was diagnosed (yay! finally a diagnosis) with dysautonomia, not sure which type yet, on Friday! I started Midodrine and although this is only mildly helping it is a start :)
Anyways, I have two questions about dysautonomia and Chiari for those of you who have both of these conditions or know about them.
The first is about the tachycardia. I am having issues with tachycardia that we were not sure if they were from adrenaline that comes with the black outs or a separate issue. It seems to be a separate issue based on how the Midodrine is working. I was informed over on the dysautonomia forum that Chiari may also cause tachycardia in some patients. How did you differentiate between tachycardia caused by Chiari and dysautonomia? Does it even matter which causes it, since either way it would be treated the same?
Secondly, my doctor mentioned that he may want to start me on Florinef. I originally though this sounded like a good idea, but I have read that it can increase intracranial pressure which can be problimatic in Chiari patients who already have increased pressure. Has anyone tried Florinef? What are/were your experiences? I will contact my NS and see what his opinion of this is, but i was wondering what you guys have heard/ experienced.
Also, any other information on dealing with these two conditions together would be greatly appreciated :)
Hi ...I am glad u r getting answers, unfortunately I can not help u as I do not have these issues...I did have heart palps prior to my surgery and none have reoccurred post op.
There r a few related issues that can cause this, POTS, ICP....which u would deff want to avoid the med if it increases pressure....deff talk to ur Drs and see if there is something else that could help.....
Good Luck I am sure those with these issues will reply : )
I still have tachycardia issues today. But I found out that it caused my blood pressure to drop when it started to race. The drop in BP then caused my heart rate to increase even more! Which lead me to passing out. I was on a beta blocker with florinef. The beta blocker helped me once I found the combination that worked for me! I had already been decompressed, so I can't offer information on the florinef causing ICP. My heart rate is about 90-110 resting depending on my day. Should I walk swiftly, it'll jump to 130 easily. But I don't have the tired, dying feeling anymore. It just beats fast! Hope this helps some!
I have experienced tachycardia along with the Chiari. I was recently diagnosed with POTS 3 weeks ago. The electrophysiologist put my on Florinef 0.1 mg. I am use to dealing with daily headaches and pressure in the back of my head, but the Florinef has increased this times 10! It also has increased my weakness and fatigue. I had to call the Dr. a week into taking the Florinef because of the above symptoms plus many more. He suggested I cut the pill in half and hold on until my appointment today. I can not explain the pain and pressure I wake up with every morning especially after the dose was cut in half! I have had a continuous headache for 6 days straight now (worse upon waking). It really feels like my head is going to explode from the pain and intense pressure. My tilt table test is today - so we will see if the Florinef is doing its job, but to me its a lose lose situation because even if it is working - the med is making me feel even more horrible then I initially did.
Dealing with Chiari and POTS has been debilitating for me. I am hoping when I see the electrophysiologist today he can try a different medication because this one is not agreeing with me at all!!... I will update tomorrow to let you know what he says.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.